MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941832250
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that shaft break occurred requiring additional intervention.The patient presented with coronary artery disease and underwent percutaneous coronary intervention.The 90% stenosed target lesion was located in the non-tortuous and moderately calcified right coronary artery to posterior descending artery.A 2.50 x 32mm synergy xd drug-eluting stent was advanced for treatment.However, during withdrawal, the distal catheter shaft broke off in the patient.Physician tried to snare the broken piece from the patient, but it was unsuccessful.Patient was transferred to another hospital and was sent for coronary artery bypass graft (cabg) to retrieve the detached device from the patient.No patient complications were reported and the patient was fully recovered.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: synergy xd mr us 2.50 x 32mm was returned for analysis.A microscopic examination of the distal extrusion identified a break in the midshaft extrusion located at 122cm distal from the strain relief.The extrusion exhibited signs of stretching at the break site.The distal section of the break including the balloon and tip section of the device was not returned for analysis.Further analysis confirmed multiple kinking along the length of the hypotube.

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key16714015
Report Number2124215-2023-16201
Device Sequence Number16546588
Product Code NIQ
UDI-Device Identifier08714729980841
UDI-Public08714729980841
Combination Product (Y/N)Y
Initial Reporter StateNV
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/07/2023
Device Model NumberH7493941832250
Device Lot Number0027688503
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/31/2023
Supplement Date Received by Manufacturer06/22/2023
Initial Report FDA Received Date04/11/2023
Supplement Report FDA Received Date07/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown